MAUDE Adverse Event Report: BALT USA ECLIPSE2L BALLOON CATHETER

BALT USA ECLIPSE2L BALLOON CATHETER
Model Number ECL2L6X12
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).The analysis of the complaint was performed by supplier balt extrusion for deeper investigation, summary provided as follows: the affected catheter eclipse2l has not been returned to balt extrusion sas for inspection.As a result, the analysis of the reported event was limited.The review was based on the incident description, the device history records, and the data gathered during our post-marketing surveillance program for such failures.The lot history records (lhrs) review for this specific batch number did not highlight any anomaly during the manufacturing process.Several tests were performed during the manufacturing process: the braid, the tube, and the balloon are 100% controlled with a visual inspection ; a tightness test of the balloon is also performed on every unit ; the integrity of the micro-catheters is 100% controlled ; the hydrophilic coating appearance and cleanliness are 100% controlled ; a sliding test is also performed on a sample of microcatheters ; the rings are 100% controlled.There is no other complaint registered on this lot number to date.The incident description mentioned that after the injection of the embolic agent, the eclipse2l revealed being entrapped into this ("[.] sensitive fusiform basilar aneurysm that was slowly sacrificing with a liquid embolic.Once the embolization was complete, he lightly pulled on the eclipse without successful removal").By correlating this information with our post-marketing surveillance program, such blockages are generally caused by the embolic agent reflux beyond the catheter's distal extremity during the injection.So, this incident type is unlikely linked to the device itself.In conclusion, the incident reported (catheter trapping) cannot be linked to a potential technical failure of the balloon catheter eclipse2l.Manufacturing records complied with specifications, and the product was not available for inspection.The trend of this failure mode will continue to be monitored as part of our post-marketing surveillance program.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f211200089 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "the eclipse balloon became entrapped after use and the physician had to cut it at the groin access site." 09mar2022 - additional information received from the issuer: "could you provide additional details on the incident? everything i know about the procedure i have disclosed but the physician could be contacted for additional information.Can you confirm that no harm occurred to the patient? according to the physician the patient was not harmed.Was the product entrapped due to the liquid embolic? yes, the physician was using onyx approximately where was the catheter cut? according to the physician it was cut at the femoral artery access site." 23mar2022 - additional information from issuer: could you please tell us how the catheter had been entrapped? was it following a reflux of embolic agent? the physician communicated to me that the patient had a sensitive fusiform basilar aneurysm that was slowly sacrificing with a liquid embolic.One the embolization was complete he lightly pulled on the eclipse without successful removal but because of the nature of the disease he did not want to pull excessively.Therefore he cut the catheter at the groin access site leaving in the entire device.Could you please give us information about the health status of the patient? the patient is stable and not experiencing any adverse events from the eclipse.Could you please tell us if the totality of the eclyspe2l could be removed from the patient (including the distal part entrapped)?.

Brand Name
ECLIPSE2L BALLOON CATHETER
Common Device Name
ECLIPSE2L
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key14048747
Report Number3014162263-2022-00011
Device Sequence Number20341456
Product Code MJN
UDI-Device Identifier00818053022968
UDI-Public00818053022968
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K183045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2022
Device Model NumberECL2L6X12
Device Catalogue NumberN/A
Device Lot NumberF211200089
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2022
Initial Report FDA Received Date04/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown